Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

starting effexor xr...

hey all, I posted the other day about going to see my dr. she prescribed effexor xr @ the starting dose 37.5mg for the first week.

does anyone else have experience with this med?

i've been having headaches and generally feeling like i have even less energy than before...
8 Responses
Avatar universal
Yes,  I hade a lot of problems with effexor side FX.  Headaches, nausea, agitation, insomnia. It pretty much sucked.  I switched to Lexipro and have no side FX, and feel better. [10mg.]
Avatar universal
Same here.  Tried effexor XR for two weeks at 37.5, could not make myself go to 75mg, side effects too bothersome.  Heightened anxiety, dizziness, stomach upset, insomnia.  Went to Lexapro...it is a great experience.  No noticable side effects after three weeks at 10mg.  By the way...I went 3 days without effexor before starting lexapro...and had withdrawal symptoms, it was bad...and am glad that I am off that drug.
Avatar universal
I've been on Effexor for a few years.  It was difficult with the side effects at first but once the side effects left it was fine.  It's been a while but I do remember the side effects lasted longer than 2 weeks.  This medicine has worked wonders for me. But everyone is different.  Make sure you talk to your dr before you decide to stop effexor.
Avatar universal
I have been on Effexor XR for about 2 years now and just switched over to Lexapro...I'll tell you, I didnt realize how bad the sides were from the Effexor XR until I switched.  High BP, sexual sides, and panic attacks just to name a few.  But then again, I have a friend who is taking Effexor and has very little sides and is fine.  I guess its a trial and error thing for some people...some respond better then others.  I just wish I would have known about Lexapro 2 years ago!
Avatar universal
I have been on Effexor XR (75 mg) for about five months.  In the beginning, I felt a little better.  But now, I feel like I did before I started taking it.  And I am constantly suffering from gastro problems (gas, bloating, constipation), as well as emotional problems (more teary eyed, sadness) and I feel like I can't think straight sometimes.  I want to get off this medicine but I'm scared of the withdrawal symptoms that I read about in these forums.  I'm sad enough now.  If someone can offer some advice, I would greatly appreciate it!
Avatar universal
I've been on Effexor for over 10 years and have had absolutely zero libido.  So keep that in mind if you are currently in or intending to be in a relationship.  It's nasty if you miss a dose, your head literally swirls causing nauea and vertigo.  Not to mention the crazy lighting flashesb which are present the whole time I took the drug... moreso though with the withdrawl.   I would NOT recommend this drug to anyone.  

It's addictive.  It ***** BIGTIME to come off.  
1110049 tn?1409405744
I am just going back on Effexor, which has now been prescribed to me as Viepax.   Withdrawal was horrendous, and now I am back on it could never contemplate coming off it.  I had bad side efffects with Seroxat, and absolutely terrrible side effects with Prozac.  It is very difficult to find the right drug, and the right dosage.  I think you have to try a few before you find the right one for you.  The side effects are bad with all anti-depressants for me.  But what to do?  I cannot cope without medication.  I've tried.
Avatar universal
Hi there,

Read here for results of clinical trials and listed side effects plus percentages:

http://www.rxlist.com/effexor-xr-drug.htm

Like most meds they all have problems for some people. Most meds have side effects during the first two weeks and then settle down. If it lasts longer than that then it's a problem needing review.

37.5 is a very small dose and it is highly unlikely you will gain any mental benefit from such a dose. To gain benefit the dose should be at least 150 mgs per day.

Effexor is actually one of the most succesful anti depressants and it deals well with depression and anxiety. It is currently the 6th most prescribed drug although it has been around since 1993.

No question about the lack of libido, big killer on that.

Coming off problems? Yes, they can be bad but the benefits are very good if it suits you so worry about coming off later. If you get 2 or 3 years good results then what is the best thing? To not take it at all?

I have been on it 3 times and had good results from it and accept the down side as my mental problems were so bad anything would be better. If I was that down without a med then sex wouldn't be possible anyway would it?

Take care and don't put up with it if it is hurting. Make your own decision based on how you feel, not how I, or others feel.

Best
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.